I have trouble falling asleep at night, let alone staying asleep once I do doze off. I was recently prescribed trazodone for anxiety and the insomnia. While I do sleep well (which could be the understatement of the millenium), I have noticed that the "sleepy" effect carries over into the day. Also, I do not seem to remember much shortly after taking the pill at bed time and have been told of things I've done or conversations I've had that I do not recall. I am wondering if these are typical side effects of Trazodone or is the 50mg dose I take too much?
Its typical if you're trying to function right after you take it. Take it and go to bed. The morning groggies is a fact of these meds. I find that if I get moving and have a cup of coffee it clears. 50 mg is not a high dose. You could ask your dr if you can decrease to 25 mg until you get used to it.
Try taking the Trazodone along with Melatonin. Melatonin is what our brains make to put us to sleep. You can (very slowly) increase up to 10 mgs of Melatonin per night. You may not need anywhere near that amount, so start with 2 mgs or 3 mgs. If the Melatonin makes you sleepy, sit in sunlight for 20 minutes each morning - your brain will burn off the excess Melatonin. Regards - EJ23
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Nov 2011 • 4 answers
Updated 25 Feb 2012 • 1 answer
Updated 1 Oct 2012 • 3 answers
Updated 4 Feb 2015 • 3 answers
Updated 31 Oct 2015 • 3 answers